MAUDE Adverse Event Report: ACCLARENT, INC. TRUDI SUCTION, 0 - 1PK; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT

ACCLARENT, INC. TRUDI SUCTION, 0 - 1PK; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Catalog Number TDNS000Z
Medical Device Problem Code Incorrect Interpretation of Signal (1543)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.D4: the product expiration date was not available at time of reporting.Section h3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Section h4: the device manufacture was not available at time of reporting.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The healthcare professional reported that during a functional endoscopic sinus surgery (fess) procedure, there was inaccurate issues with trudi suction, 0 - 1pk (tdns000z, 2207120) on (b)(6) 2024 and again on 30-apr-2024.The inaccuracy was 4-5mm.Reregister the patient but the issue remained.The caller wanted to try a new device, and opened up a trudi probe, 70, 5in, the probe was accurate and presented no problems.There was no report of any negative patient impact.Additional event information received on 02-may-2024 indicated that the patient tracker was not moved nor was the patient tracker under tension in relation to this event, but suction was most likely the issue, since same inaccuracy was noted on 30-apr-2024 with the same 0 degree suction.On (b)(6) 2024, the sales representative re-registered 2 times.No more than one ct scan was attempted to be used with one device.The ct image used as the primary image.The slices on the ct contained <1 mm slices on both dates.No ferromagnetic material was placed within the trudi zone.The emitter pad was not moved for both dates.There was no other device¿s shaft in proximity to an emitter pad¿s transmitter.The serial number for the trudi system is (b)(6) and version 2.3.2.3.The information indicated that when the issue with the suction device occurred, the icon on the trudi system was green.There was no error message.The device was plugged in after registration.The inaccuracy was determined when the sales representative had the surgeon plug in a probe, then 70 degree suction, and those instruments were accurate.The device was reprocessed approximately 28 times.The sterilization method was performed as per the instructions for use (ifu).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h11.Complaint conclusion: the healthcare professional reported that during a functional endoscopic sinus surgery (fess) procedure, there was inaccurate issues with trudi suction, 0 - 1pk (tdns000z, 2207120) on 04-apr-2024 and again on 30-apr-2024.The inaccuracy was 4-5mm.Reregister the patient but the issue remained.The caller wanted to try a new device, and opened up a trudi probe, 70, 5in, the probe was accurate and presented no problems.There was no report of any negative patient impact.Additional event information received on 02-may-2024 indicated that the patient tracker was not moved nor was the patient tracker under tension in relation to this event, but suction was most likely the issue, since same inaccuracy was noted on 30-apr-2024 with the same 0 degree suction.On 12-apr-2024, the sales representative re-registered 2 times.No more than one ct scan was attempted to be used with one device.The ct image used as the primary image.The slices on the ct contained <1 mm slices on both dates.No ferromagnetic material was placed within the trudi zone.The emitter pad was not moved for both dates.There was no other device¿s shaft in proximity to an emitter pad¿s transmitter.The serial number for the trudi system is 100144 and version 2.3.2.3.The information indicated that when the issue with the suction device occurred, the icon on the trudi system was green.There was no error message.The device was plugged in after registration.The inaccuracy was determined when the sales representative had the surgeon plug in a probe, then 70 degree suction, and those instruments were accurate.The device was reprocessed approximately 28 times.The sterilization method was performed as per the instructions for use (ifu).An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed, and no non-conformances related to the complaint was found during the review.With the information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
TRUDI SUCTION, 0 - 1PK
Common Device Name
EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
VIANT MEDICAL
45 lexington drive
laconia NH 03249
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19392303
Report Number3005172759-2024-00064
Device Sequence Number7744035
Product Code PGW
UDI-Device Identifier10705031245877
UDI-Public10705031245877
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K180948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTDNS000Z
Device Lot Number2207120
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2024
Supplement Date Received by Manufacturer06/01/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/12/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown